Hypersensitivity Reaction Due to Oral Methylprednisolone in a Patient with Nonsteroidal Anti-Inflammatory Drug-Exacerbated Respiratory Disease


Terzioglu K., Ozturk R. T., Durmus E., EDİGER D.

ASTIM ALLERJI IMMUNOLOJI, vol.17, no.2, pp.111-114, 2019 (ESCI) identifier

  • Publication Type: Article / Article
  • Volume: 17 Issue: 2
  • Publication Date: 2019
  • Doi Number: 10.21911/aai.346
  • Journal Name: ASTIM ALLERJI IMMUNOLOJI
  • Journal Indexes: Emerging Sources Citation Index (ESCI), TR DİZİN (ULAKBİM)
  • Page Numbers: pp.111-114
  • Bursa Uludag University Affiliated: Yes

Abstract

Hypersensitivity reactions caused by corticosteroids are rarely seen, despite widespread use of these medications. Sensitization to corticosteroids can occur through many routes such as nasal, aerosol, parenteral, oral and topical. Delayed allergic reactions may be observed after topically applied glucocorticoids, but IgE-mediated type 1 (immediate) allergic reactions, which occur after systemic application of glucocorticoids, are very rare. When case-based publications were examined, it was noticed that corticosteroid-associated IgE-mediated type 1 hypersensitivity reactions were more common in patients with nonsteroidal anti-inflammatory drug-exacerbated respiratory diseases (NERD). We present a 32-year-old patient with nonsteroidal anti-inflammatory drug-exacerbated airway disease and a hypersensitivity reaction due to methylprednisolone.